MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL AUTO RBC, PLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL AUTO RBC, PLASMA SET
Catalog Number 80520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The run data file (rdf) was analyzed for this event.The analysis of the run data file did not find a conclusive cause for the higher-than-expected wbc content reported in the rbc product for this collection.No unusual process variable was identified and the signals in the run data file indicate that the trima accel system operated as intended.Based on the available information, it is possible that the filter was unloaded from the filter bracket and loaded again during rbc collection or rbc additive solution addition, which could have a similar affect to ¿squeezing¿ the filter when using a gravity drain system.It is also possible that the reported results could be attributed to an issue with the filter.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the red blood cell (rbc) product.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.Donor unit #: (b)(4).The rbc collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide in root cause: based on the run data file analysis, a specific root cause could not be determined.Possible causes of higher-than-expected wbc content reported in rbc product include, but arenot limited to:- the filter was unloaded from the filter bracket and loaded again during rbc collection or rbcadditive solution addition, which could have a similar affect to ¿squeezing¿ the filter when using agravity drain system.- incorrect orientation of the rbc ptf filter in the bracket.- failing to install the rbc ptf filter in the bracket.- squeezing the rbc collection bag to accelerate the rbc product through the filter.- premature flow from the rbc collection bag to tlr filter prior to rbc product mixing with rbcstorage solution as a result of a missing clamp or failure to clamp, causing the filter to clog.- an unidentified manufacturing issue with the filter.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL AUTO RBC, PLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key8464464
Report Number1722028-2019-00072
Device Sequence Number1253804
Product Code GKT
UDI-Device Identifier05020583805200
UDI-Public05020583805200
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
BK180231
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2020
Device Catalogue Number80520
Device Lot Number1811132430
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;